I had Voluma injected today and it's very bumpy. You can see each injection shot and the spot is also blue, is this normal?

Doctor Answers 10

I had Voluma injected today and it's very bumpy. You can see each injection shot and the spot is also blue, is this normal?

I'm sorry to hear about your concern.  It is not unusual to note some bumpiness and bruising in the first few days following Voluma injection.  In most cases gentle finger massage with light compression will get the bumpiness to resolve.  If the blue spot is still present after a couple of weeks, this may be due to some of the Voluma being present in a more superficial area just under the skin.  This can result in light diffraction (Tyndall effect).  If this persists your doctor may want to try to aspirate the Voluma in this area, or dissolve it with hyaluronidase.  Best wishes, Dr. Lepore.


San Jose Plastic Surgeon
4.9 out of 5 stars 50 reviews

I had Voluma injected today and it's very bumpy. You can see each injection shot and the spot is also blue, is this normal?

In the early phases immediately after injection, the hyaluronic acid fillers are very amenable to massage. In a case like this, I tell my patients to finger roll massage the real in question in order to smooth them out. I would be interested to hear how you did. Good luck!

Steven M. Gitt, MD, FACS (in memoriam)
Phoenix Plastic Surgeon
4.8 out of 5 stars 36 reviews

Voluma today and bumps and bruises

The bluish parts sound like bruises and the lumps sound like injections that were just recently performed.  Massage the treated area gently and take Arnica to resolve the bruises.  If after 10 days you are still unhappy with the results I would return to my treating dermatologist for assessment.  Best, Dr. Green

Lumps and Bruises After Voluma

The blue color is likely a bruise, which can happen after filler is injected.  This should resolve in about a week.  Some bumps or swelling can commonly be felt after Voluma is injected.  Unless something is hurting or is unsightly, I would leave it alone.  It will settle in.  If something hurts or needs to be adjusted, you should contact your injector.

Voluma treatment

It is common to have some swelling and bruising after a Voluma treatment.  It should subside within a week or so.  If it is still bothersome after that period of time, contact your injector for a follow up visit.  Gentle massage to the "bumpy" area is sometimes recommended to help smooth small imperfections out.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Voluma bruising

Yes this is completely normal and the swelling and bruising only lasts for about 7-10 days. The lumps should go away if not then you need to go back to your doctor and have them fix it. If you have any questions and concerns please call your doctor. 

Elliot M. Heller, MD
New York Facial Plastic Surgeon
4.6 out of 5 stars 87 reviews

Voluma

It is very common to feel bumps and lumps for a week after your treatment. It is also common to see the injection site location and reddish- purple discoloration. This is bruising and swelling from the procedure. If the findings persist past a week I would return to see your physician injector. Take care.

Anne Marie Tremaine, MD
Naples Dermatologic Surgeon

Voluma and Bumps

It takes 7-10 days for all the swelling and bruising to subside.  If you still have issues at that time, consider reversing the filler. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Voluma injections

Since it is the day of the treatment, it is possible that you are experiencing some swelling and mild bruising at the injection sites.  Ice and Arnica gel are good for decreasing swelling and bruising.  If you have any questions or concerns, do not hesitate to contact your injector.  

H. George Brennan, MD, FACS
Newport Beach Facial Plastic Surgeon
4.7 out of 5 stars 15 reviews

Voluma Expectations

It may be normal to have some swelling (edema) immediately after Voluma or any filler injections.  The bluish discoloration may indicate a bruise that is forming.  If the discoloration continues, the filler may have been placed too superficially.   If either the "bumps" or the discoloration do not resolve in the next 7 to 10 days, please see your physician.  

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.9 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.